Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 3, NWS Amarillo, TX

February 27, 200920 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Feb 27, 2009, 3:37 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 27, 2009, 8:00 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 3:37 PM CST (21:37 UTC)
In effect from
Feb 27, 2009, 8:00 PM CST
Expired
Feb 27, 2009, 10:59 PM CST
In force
3 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 272137
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CST FRI FEB 27 2009

...WINDY CONDITIONS EXPECTED ACROSS THE AREA THIS EVENING AND TONIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE OKLAHOMA AND TEXAS PANHANDLES
THIS EVENING. THE CORRESPONDING TIGHT PRESSURE GRADIENT BEHIND THIS
COLD FRONT WILL RESULT IN STRONG NORTH WINDS THIS EVENING AND TONIGHT.

OKZ001>003-TXZ001>020-280500-
/O.NEW.KAMA.WI.Y.0003.090228T0200Z-090228T1200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
337 PM CST FRI FEB 27 2009

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST
SATURDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS THIS
EVENING AND TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES
BEHIND PASSAGE OF A STRONG COLD FRONT. THESE WINDS MAY ALSO CAUSE
LOCALIZED AREAS OF BLOWING DUST AT TIMES...RESULTING IN REDUCED
VISIBILITIES.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDRADE
1 follow-up statement
000 
WWUS74 KAMA 280459
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1059 PM CST FRI FEB 27 2009

OKZ001>003-TXZ001>020-280600-
/O.CAN.KAMA.WI.Y.0003.000000T0000Z-090228T1200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1059 PM CST FRI FEB 27 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES.

WINDS WILL CONTINUE TO DECREASE AS HIGH PRESSURE BUILDS INTO THE REGION.

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:16 PM CST, 21 minutes earlier.

Area forecast discussion, Feb 27, 3:16 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CST FRI FEB 27 2009

.DISCUSSION...
MAIN FORECAST CONCERNS THIS AFTERNOON REVOLVE AROUND THE NEXT 12
HOURS OR SO. STRONG COLD FRONT ASSOCIATED WITH DIGGING SURFACE LOW
IN THE CENTRAL PLAINS CURRENTLY PUSHING THROUGH CENTRAL CO/KS. THIS
FRONT IS EXPECTED TO MOVE INTO THE PANHANDLES THIS EVENING AS THE
LOW FURTHER DIGS INTO THE LOWER MS VALLEY. STRONG COLD ADVECTION
BEHIND FRONT AND 850 HPA WINDS 45-50 KTS WILL LEAD TO A PERIOD OF
STRONG WINDS THIS EVENING. THREE HOUR SURFACE PRESSURE RISES OF 10-12
MB DEVELOPING FROM SOUTHEAST CO INTO THE PANHANDLES RESULTING IN
TIGHTENING OF LOW LEVEL PRESSURE GRADIENT AND INDUCING STRONG
NORTHERLY WINDS TO DEVELOP. MODELS SEEM TO BE UNDER DOING HOW
STRONG WIND SPEEDS WILL GET THIS EVENING...ESPECIALLY SINCE THEY
WILL BE SHORT LIVED BUT THINK POTENTIAL IS THERE FOR SUSTAINED
WINDS OF 35 MPH. THUS WENT AND ISSUED A WIND ADVISORY FOR THE ENTIRE
CWA TONIGHT. WINDS WILL QUICKLY DIMINISH BY EARLY SATURDAY MORNING
WITH THE FRONT WELL SOUTH OF THE AREA.

CANADIAN SURFACE HIGH BUILDS INTO THE CENTRAL PLAINS SATURDAY
REINFORCING THE COOL AIRMASS ACROSS THE SOUTHERN PLAINS. MOS
GUIDANCE IN GOOD AGREEMENT WITH HIGHS IN THE UPPER 40S/LOWER 50S
EXPECTED.

MID/UPPER RIDGE AMPLIFIES OVER THE WESTERN CONUS SUNDAY AS UPPER
TROUGH CURRENTLY OVER THE NORTHERN PLAINS DIGS INTO THE
SOUTHEASTERN U.S. WHILE UPPER TROUGH STRENGTHENS IN THE EASTERN
PACIFIC. DOWNSLOPING MID LEVEL FLOW CAN RESULT IN LEE-SIDE TROUGH TO
STRENGTHEN DURING THE WEEK WITH HIGH TEMPS REBOUNDING BACK INTO THE
70S BY MONDAY AS RIDGE MOVES OVERHEAD. STILL NO PRECIP EXPECTED
THROUGH THE EXTENDED PERIOD. CLK

&&

.FIRE WEATHER...
A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE PANHANDLES
THIS EVENING...WITH STRONG NORTHERLY WINDS DEVELOPING BEHIND THE
FRONT. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY MORNING AS HIGH
PRESSURE BUILDS INTO THE CENTRAL PLAINS. COOLER AIR BEHIND THIS
FRONT WILL MITIGATE ANY FIRE WEATHER CONCERNS SATURDAY. TEMPS WARM
BACK TO ABOVE NORMAL SUNDAY THROUGH MUCH OF THE WEEK LEADING TO
RELATIVE HUMIDITIES TO FALL TO 15 PERCENT OR BELOW. HOWEVER
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AND THURSDAY
AS 20 FOOT WINDS INCREASE TO AROUND 20 MPH. CLK

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                28  50  23  61  33 /   0   0   0   0   0
BEAVER OK                  20  47  17  56  25 /   5   0   0   0   0
BOISE CITY OK              22  48  23  60  30 /  10   0   0   0   0
BORGER TX                  29  51  29  65  36 /   0   0   0   0   0
BOYS RANCH TX              29  54  24  65  33 /   0   0   0   0   0
CANYON TX                  28  50  21  62  32 /   0   0   0   0   0
CLARENDON TX               30  50  25  61  31 /   0   0   0   0   0
DALHART TX                 24  52  20  62  26 /   5   0   0   0   0
GUYMON OK                  23  49  20  62  28 /  10   0   0   0   0
HEREFORD TX                26  50  22  62  35 /   0   0   0   0   0
LIPSCOMB TX                25  45  17  59  30 /   5   0   0   0   0
PAMPA TX                   29  47  29  63  35 /   0   0   0   0   0
SHAMROCK TX                30  49  20  59  30 /   0   0   0   0   0
WELLINGTON TX              31  52  22  60  29 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY FOR
     THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

02/05
Hazardous weather outlook, Feb 27, 1:00 PM CST, 2 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST FRI FEB 27 2009

OKZ001>003-TXZ001>020-281200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES
LATE THIS AFTERNOON AND EVENING. NORTH WINDS OF 20 TO 30 MPH WITH
HIGHER GUSTS WILL OCCUR BEHIND THIS FRONT. THEREFORE...CAUTION
IS ADVISED ON AREA LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON SUNDAY...
WEDNESDAY...AND THURSDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

Nearby

Wind Advisories in Texas, 2009Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.